Alert archive / Vermont / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 30, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 3, 2025, 11:27 AM EDT for Chittenden County, Franklin County, Grand Isle County, Vermont; Clinton County, Franklin County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2025, 11:27 AM EDT (15:27 UTC)
- Expired
- Jul 3, 2025, 12:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, NY, Franklin County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 30 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:59 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 3, 6:59 AM EDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Burlington VT 659 AM EDT Thu Jul 3 2025 .SYNOPSIS... A large upper level low will shift southeast today, which along with a cold front will produce scattered showers and thunderstorms. Cooler and drier weather will move in for July 4th, with pleasant conditions expected. A warming trend starts on Saturday, with highs back into the 90s by early next week. && .NEAR TERM /THROUGH FRIDAY/... As of 653 AM EDT Thursday...Did an update this morning to account for showers which have already formed. Used HRRR and HREF blended into NBM to show coverage of morning showers, and additional showers this afternoon. Previous discussion follows. Showers and thunderstorms are expected across our area today as an upper level trough crosses the region, as well as a surface cold front dropping south across our area. The frontal passage will occur early in the day, and winds will be westerly, then northwesterly behind the front. SPC has expanded their Day 1 slight risk to include more of our area. Pretty efficient daytime heating before the frontal passage will lead to maximum temperatures ranging from the lower 80s in the Champlain and Connecticut river valleys, but only ranging through the 70s in northern New York where the frontal passage occurs earlier in the day. Deep layer shear is favorable as winds will be fairly weak at the surface out of the west to northwest, and an upper level jet passes overhead within base of upper level trough. Damaging winds will be the main threat with any organized thunderstorms that develop, but some hail will also be possible given the shear profiles. Timing of the front being early in the day could limit severe potential. Moisture is somewhat limited with mainly westerly flow in place across the region. HRRR and NAM3 both show 2 areas of convection associated with multiple surface troughs crossing the area, first this morning and then a second area of showers behind the front this afternoon, the HRRR is the more robust solution out of the two. Even if storms do not become strong/severe, they will still be capable of producing deadly lightning. Timing for shower and thunderstorm activity has been bumped earlier, mainly 1 pm to 7 pm. Some showers may linger beyond 7 pm. If you have outdoor plans, please stay weather aware and follow the latest forecast updates. When there are peaks of sun today, expect hazy conditions as some Canadian wildfire smoke will be in the upper levels. Quieter and cooler weather is then expected for both tonight and Friday. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 AM EDT Thursday...A pleasant stretch of weather is expected for the first half of the weekend. High pressure will continue to build into the region over the weekend, bringing dry weather and a warming temperature trend. High temperatures Saturday afternoon look to be seasonably warm, climbing into the low to mid 80s with dewpoints in the 50s. These temperatures and partly sunny skies will make for a rather enjoyable Saturday. Southerly flow will begin to usher in more humid air, with mild overnight lows only dropping into the 60s to near 70 for Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 200 AM EDT Thursday...Surface high pressure and ridging aloft will continue to bring a period dry weather and increasing heat for Sunday. Southerly flow will continue to advect a more humid airmass into the region. High temperatures Sunday afternoon look to climb into the upper 80s to mid 90s across the region, feeling quite uncomfortable with the increased moisture and dewpoints in the 60s. The heat will likely linger into Monday, especially across southern portions of the forecast area as a slow moving cold front approaches from the north. There is still plenty of uncertainty as to how quickly this feature will progress across the region, bringing chances for showers and thunderstorms, especially Monday night. This feature will help provide relief from the heat, with more seasonable conditions expected heading into the middle of next week. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Through 12Z Friday...Scattered showers and thunderstorms will lower visibilities today and have mainly used PROB30 groups to account for this. Cloud cover is expected to increase today, though ceilings should stay generally 4500 feet above ground level or higher. Rain shower chances increase 12Z-18Z with highest confidence of a shower or even a thunderstorm 18Z onward. Depending on where these showers or thunderstorms occur, visibilities could be reduced to lower than forecast. Winds are expected to turn more northwesterly today 5-10 knots with gusts up to 20 knots possible, potentially even higher in any thunderstorms. Will once again have potential for fog formation overnight, especially terminals that have rainfall today. Outlook... Independence Day: VFR. NO SIG WX. Friday Night: VFR. NO SIG WX. Saturday: VFR. NO SIG WX. Saturday Night: VFR. NO SIG WX. Sunday: VFR. Slight chance SHRA, Slight chance TSRA. Sunday Night: VFR. Slight chance SHRA, Slight chance TSRA. Monday: Mainly VFR, with local MVFR possible. Chance SHRA, Chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Neiles NEAR TERM...Neiles SHORT TERM...Kremer LONG TERM...Kremer AVIATION...Neiles
Hazardous weather outlook, Jul 3, 3:02 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 302 AM EDT Thu Jul 3 2025 NYZ026>031-034-035-087-VTZ001>011-016>021-040715- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 302 AM EDT Thu Jul 3 2025 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected today as a cold front drops across the area. Some storms may be strong to severe, capable of producing gusty winds, lightning and briefly heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hot weather will return over the weekend with temperatures warming into the 90s on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 3, 10:54 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Burlington VT
1054 AM EDT Thu Jul 3 2025
NYZ027-028-030-031-031600-
Eastern Clinton NY-Northern Franklin NY-Southern Franklin NY-
Western Clinton NY-
1054 AM EDT Thu Jul 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLINTON AND
NORTHERN FRANKLIN COUNTIES THROUGH NOON EDT...
At 1053 AM EDT, Doppler radar was tracking a strong thunderstorm over
Brandon, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Malone Village, Dannemora, Malone, Saranac, Ellenburg, Bellmont,
Brandon, Clinton, Bangor, Chateaugay, Dickinson, Altona, Schuyler
Falls, Moira, Burke, Duane, Mooers, Plattsburgh, Beekmantown, and
Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4464 7360 4467 7451 4480 7455 4500 7375
TIME...MOT...LOC 1453Z 255DEG 35KT 4475 7443
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:09 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Franklin, Grand Isle | 81 min |
| Jul 3, 12:29 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 61 min |
| Jul 3, 12:48 PM EDT | Special Weather Statement | BTV | Franklin | 57 min |
| Jul 3, 1:01 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 59 min |
| Jul 3, 1:24 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Washington, Windsor | 44 min |
| Jul 3, 3:13 PM EDT | Special Weather Statement | BTV | Windsor | 62 min |
| Jul 3, 3:34 PM EDT | Special Weather Statement | BTV | Windsor | 56 min |
| Jul 3, 4:12 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 63 min |
| Jul 3, 4:54 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 36 min |
| Jul 3, 5:25 PM EDT | Special Weather Statement | BTV | Grand Isle | 65 min |
| Jul 3, 5:33 PM EDT | Special Weather Statement | BTV | Windsor | 42 min |
| Jul 3, 5:37 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle | 53 min |
| Jul 3, 6:24 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Franklin, Lamoille, Orleans, Washington | 51 min |
| Jul 3, 6:52 PM EDT | Special Weather Statement | BTV | Orleans | 53 min |
| Jul 3, 6:55 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Lamoille, Orleans | 40 min |
| Jul 3, 7:02 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 58 min |
| Jul 3, 7:10 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Lamoille, Orange, Orleans and 1 more | 80 min |
| Jul 3, 7:50 PM EDT | Special Weather Statement | BTV | Orange | 55 min |
| Jul 3, 10:54 AM EDT | Special Weather Statement | BTV | Clinton | 66 min |
| Jul 3, 11:56 AM EDT | Special Weather Statement | BTV | Essex | 64 min |
| Jul 3, 2:51 PM EDT | Special Weather Statement | BTV | St. Lawrence | 54 min |
| Jul 3, 3:04 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 41 min |
| Jul 3, 3:41 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 64 min |
| Jul 3, 3:48 PM EDT | Special Weather Statement | BTV | St. Lawrence | 57 min |
| Jul 3, 4:15 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 60 min |
| Jul 3, 4:30 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 45 min |
| Jul 3, 5:01 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 59 min |
| Jul 3, 5:35 PM EDT | Special Weather Statement | BTV | St. Lawrence | 40 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2025Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.